Iowa, 2013

Hail and Damaging Winds in Iowa, May 20, 2013

May 20, 2013 · NWS DMX · 23 events in 9 counties and zones

A broad cyclonic circulation was in place over Iowa with the surface low over northeast South Dakota. A trough of low pressure extended south into eastern Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$169,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DMX wrote it up.

A broad cyclonic circulation was in place over Iowa with the surface low over northeast South Dakota. A trough of low pressure extended south into eastern Nebraska. A cyclonic jet in the mid latitudes was nosing into Iowa. The atmosphere became unstable with most unstable CAPE between 1000 and 2000 J/kg. Downdraft CAPE was 800 to 1000 J/kg with CAPE available in the -10 to -30 C layer of the atmosphere between 400 and 500 J/kg. The freezing level was quite low, between 9,500 and 11,000 feet. There was a decent amount of shear available with 40 to 50 kts at the beginning of storm development and the LCL was around 1250 meters. Precipitable water values were around 1.1 inches. Thunderstorms fired rapidly in central Iowa along an old boundary. The storms fired rapidly all the way from southwest into central and parts of northeast Iowa. With the low freezing level, the primary severe threat was hail. Many of the thunderstorms produced penny to quarter size hail. Golf ball hail occurred in Union, Polk, and Story County. Elsewhere the hail was an inch or less. There were numerous reports of funnel clouds, but with the LCL above 1000 meters, none of them touched down. During the later part of the event, thunderstorms began to produce high winds with winds of 60 to 70 MPH reported in Hardin, Marshall, and Grundy Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before the first event at May 20, 2:46 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, May 20, 2:46 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT MON MAY 20 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 314 PM CDT MON MAY 20 2013

MAIN CONCERNS WILL BE THE CHANCES FOR SEVERE WEATHER.  THOUGH WE
HAVE SUFFICIENT CAPE AND BULK SHEAR PRESENTLY...THERE IS LITTLE
SFC CONVERGENCE IN THE AREAS OF HIGHEST INSTABILITY. THE CHANCE
YET THIS EVENING IS CONDITIONAL AND WITH THE BETTER CHANCES STILL
OVER THE SOUTHEAST. WITH THE LESSENING OF DAYTIME HEATING AND
SUNSET... THE THREAT WILL DIMINISH THIS EVENING. OVERNIGHT LOWS
WILL DROP INTO INTO THE 50S NORTHWEST AND THE LOWER 60S IN THE
SOUTHEAST. WINDS WILL DIMINISH THIS EVENING AS WELL.

.LONG TERM.../TUESDAY THROUGH MONDAY/...
ISSUED AT 314 PM CDT MON MAY 20 2013

MAIN FORECAST CONCERN WAS FOCUSED ON STUBBORN UPPER LOW TO SLOWLY
MIGRATE EAST TUESDAY AND WEDNESDAY. MODELS ARE IN GREAT AGREEMENT
WITH PLACING THE FORECAST AREA IN MUCH OF THE DRY SLOT TUESDAY
INTO WEDNESDAY...THEN WITH THE COOL DOWN LATE IN THE WEEK. LEANED
TOWARD A NAM/GFS/SREF BLEND THROUGH WEDNESDAY...AND MORE TOWARDS
THE ECMWF BY THE WEEKEND. GFS SEEMED TOO COLD FOR THURSDAY AND
FRIDAY.

.TUESDAY AND WEDNESDAY...
UPPER LOW CONTINUES OVER SOUTHERN MINNESOTA BEFORE BEGINNING TO
SHIFT EAST INTO NORTHERN IOWA BY 12Z WEDNESDAY. THE BULK OF THE
MOISTURE AND BEST DYNAMICS FOR STORM DEVELOPMENT REMAINS EAST OF
THE FORECAST AREA ALONG THE COLD FRONT IN ILLINOIS AND MISSOURI.
LOW CONFIDENCE WITH MUCH CONVECTION OVER CENTRAL TO WESTERN
PORTIONS OF THE FORECAST AREA...AND KEPT SMALL POPS GOING IN THE
EAST MAINLY DUE TO SOME WEAK INSTABILITY BY THE AFTERNOON. WRAP-
AROUND MOISTURE WITHIN THE CAA REGIME BEHIND THE SURFACE LOW
TRACKING ACROSS NORTHERN IOWA WILL PROVIDE SOME SHOWER ACTIVITY
WEDNESDAY OVER THE FORECAST AREA.

.THURSADY THROUGH MONDAY...
SURFACE HIGH BUILDS INTO THE REGION THURSDAY AND CONTINUES THROUGH
AT LEAST FRIDAY. TEMPS AND DEW POINTS LOOK TO REMAIN FAIRLY
PLEASANT THURSDAY AND FRIDAY. DECENT THETA-E ADVECTION DEVELOPS BY
FRIDAY AFTERNOON ACROSS WESTERN IOWA AS A SHORTWAVE RIDES ALONG
THE 500MB RIDGE. ECMWF IS SLIGHTLY FASTER THAN THE GFS...BUT BEST
FORCING AND THETA-E ADVECTION MOVES INTO THE FORECAST AREA BY 00Z
SATURDAY. KEPT MUCH OF THE FORECAST AREA DRY ON FRIDAY. SERIES OF
SHORTWAVES CONTINUE TO RIDGE THE UPPER LEVEL RIDGE DURING THE
WEEKEND AND LOOK TO PROVIDE AN ACTIVE MEMORIAL WEEKEND.

&&

.AVIATION...20/18Z
 ISSUED AT 1222 PM CDT MON MAY 20 2013

PRIMARY CONCERNS ARE WINDS AND TIMING OF CONVECTION THIS AFTERNOON
AND EVENING. PREVIOUS TIMING LOOKS GOOD WITH SOME SCT ACTIVITY
DEVELOPING IN THE AFTERNOON/EVENING HOURS UNTIL INSTABILITY
LESSENS. AREA OF CLOUDS OVER NORTHERN IOWA MVFR AND WILL CONTINUE
TO HOLD ON AS AREA MOVES EAST NORTHEAST. SHOWERS SHOULD DEVELOP
NORTHWEST AS WELL. WINDS PICK UP AGAIN TUESDAY AFTER MIXING BEGINS
AROUND 14 TO 15Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...REV
Hazardous weather outlook, May 20, 2:32 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CDT MON MAY 20 2013

IAZ027-028-039-212045-
BUTLER-BREMER-BLACK HAWK-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE YET THIS EVENING. AN ISOLATED SEVERE
STORM IS POSSIBLE WITH LARGE HAIL AND WIND BEING THE MAIN THREATS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE CEDAR
RIVER AND THE SHELL ROCK RIVER. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ050-059>062-070>075-081>086-092>097-212045-
TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ004>007-015>017-023>026-033>038-044>049-057-058-212045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
A SEVERE STORM OR TWO MAY OCCUR WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

REV

In the hours before

Local storm report, May 20, 12:42 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
142 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     SHELL ROCK              42.71N 92.58W
05/19/2013                   BUTLER             IA   PUBLIC

            TREES SNAPPED OFF. TIME ESTIMATED FROM RADAR.

&&

ZOGG
Local storm report, May 20, 12:48 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     GRIMES                  41.66N 93.79W
05/19/2013                   POLK               IA   PUBLIC

            LARGE TREES DOWN OR SNAPPED OFF AROUND TOWN.

&&

ZOGG
Local storm report, May 20, 1:00 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
200 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     5 SE FLORIS             40.81N 92.26W
05/19/2013                   DAVIS              IA   PUBLIC

            TREES DOWN...TIN BLOWN OFF BARNS AND SHEDS BLOWN DOWN.
            TIME ESTIMATED FROM RADAR.

&&

ZOGG
Local storm report, May 20, 1:03 PM CST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     5 SE FLORIS             40.81N 92.26W
05/19/2013                   DAVIS              IA   PUBLIC

            CORRECTION TO TIME. TREES DOWN...TIN BLOWN OFF BARNS AND
            SHEDS BLOWN DOWN. TIME ESTIMATED FROM RADAR.

&&

ZOGG
Local storm report, May 20, 1:12 PM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
212 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     5 NE BRITT              43.14N 93.72W
05/19/2013                   HANCOCK            IA   EMERGENCY MNGR

            DAMAGE JUST NORTH OF HIGHWAY 18 ALONG NASH AVE AND 260TH
            STREET. LOTS OF 6 INCH OR LESS TREE BRANCHES DOWN AND A
            FEW POWER POLES LEANING OVER. DAMAGE TO A COUPLE OF GRAIN
            BINS AND A FEW METAL SHED ROOFS PEELED BACK. DELAYED
            REPORT. TIME ESTIMATED BY RADAR.

&&

PODRAZIK
Special weather statement, May 20, 5:20 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT MON MAY 20 2013

IAZ047-059-060-072-210015-
BOONE-DALLAS-MADISON-POLK-
620 PM CDT MON MAY 20 2013

...THUNDERSTORMS PRODUCING HAIL ACROSS CENTRAL IOWA...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL DALLAS COUNTY...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WEST DES MOINES...    WAUKEE...             DALLAS CENTER...
  CLIVE...              WINDSOR HEIGHTS...    URBANDALE...
  GRIMES...             JOHNSTON...           SAYLORVILLE LAKE...
  SAYLORVILLE...        GRANGER...            ANKENY AIRPORT...
  WOODWARD...           POLK CITY...          ANKENY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AWB

The radar

The Des Moines radar (KDMX), 30 km away, was scanning. The volume nearest the first event began at 23:23 UTC.

Open the radar archive at this moment

Event by event

14 hail, 6 thunderstorm wind, 3 funnel cloud. Local standard time, as filed.

Hail, Dallas

When
May 20, 5:22 PM CST
Where
Dallas County, 0.52 mi E of Van Meter
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.530, -93.960

Hail, Union

When
May 20, 5:35 PM CST to 5:47 PM CST
Where
Union County, 3.75 mi ENE of Creston
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
41.100, -94.310

Golf ball size hail covering the ground. Lasted 12 minutes.

Hail, Union

When
May 20, 5:40 PM CST
Where
Union County, 0.99 mi E of Creston
Measured
1.75 in hail
Property damage
$25,000
Reported by
Public
Coordinates
41.071, -94.351

Golf ball size hail was reported on the northeast side of Creston.

Hail, Union

When
May 20, 5:45 PM CST
Where
Union County, 3.71 mi E of Creston
Measured
1.75 in hail
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
41.080, -94.300

Funnel Cloud, Polk

When
May 20, 5:50 PM CST
Where
Polk County, 1.24 mi NE of Dodge Fld Arpt
Reported by
NWS Employee
Coordinates
41.690, -93.700

Two funnel clouds were observed.

Hail, Polk

When
May 20, 6:00 PM CST
Where
Polk County, 1.76 mi NE of Herrold
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
41.736, -93.724

At the NWS office in Johnston.

Funnel Cloud, Polk

When
May 20, 6:01 PM CST to 6:11 PM CST
Where
Polk County, 0.86 mi SE of Ankeny
Reported by
Trained Spotter
Coordinates
41.720, -93.610

Three HAM operators reported a rotating funnel cloud which lasted 10 minutes.

Hail, Polk

When
May 20, 6:14 PM CST
Where
Polk County, 2.09 mi N of Ankeny
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.760, -93.620

Hail, Polk

When
May 20, 6:16 PM CST
Where
Polk County, 1.47 mi NNE of Ankeny
Measured
1 in hail
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
41.750, -93.610

Hail, Polk

When
May 20, 6:17 PM CST
Where
Polk County, 0.69 mi N of Oralabor
Measured
1.75 in hail
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
41.740, -93.630

Hail, Story

When
May 20, 6:24 PM CST
Where
Story County, 0.86 mi NW of Nevada
Measured
1 in hail
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
42.030, -93.460

Mainly pea size hail with some stones up to quarter size.

Hail, Story

When
May 20, 6:25 PM CST
Where
Story County, Nevada
Measured
0.75 in hail
Reported by
County Official
Coordinates
42.020, -93.450

Hail, Polk

When
May 20, 6:33 PM CST
Where
Polk County, 5.55 mi NE of Farrar
Measured
1 in hail
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
41.863, -93.463

Nickel to quarter size hail at the intersection of 620th Ave and 340th St.

Hail, Story

When
May 20, 6:38 PM CST to 6:40 PM CST
Where
Story County, 0.69 mi N of Maxwell
Measured
1.75 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
41.890, -93.400

Hail reached quarter size by 1838 CST.

Funnel Cloud, Story

When
May 20, 6:48 PM CST
Where
Story County, 0.86 mi SW of Collins
Reported by
Broadcast Media
Coordinates
41.890, -93.310

Rotating funnel cloud observed to the north near Collins. Dust stirred up at the ground below the funnel, but rotation was not observed. Lasted about 20 seconds.

Thunderstorm Wind, Hardin

When
May 20, 7:10 PM CST
Where
Hardin County, 1.47 mi SSE of Union
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.230, -93.060

Pea to dime size hail also.

Thunderstorm Wind, Marshall

When
May 20, 7:11 PM CST
Where
Marshall County, 0.86 mi SW of Bangor
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
42.170, -93.090

Tree fell and took out a power line near Bangor.

Thunderstorm Wind, Marshall

When
May 20, 7:15 PM CST
Where
Marshall County, 2.76 mi N of State Center
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
42.060, -93.170

Pea to dime size hail with the wind.

Thunderstorm Wind, Grundy

When
May 20, 7:22 PM CST
Where
Grundy County, 2.9 mi WNW of Ivester
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.350, -93.000

Utility lines bent to the east.

Hail, Warren

When
May 20, 7:33 PM CST
Where
Warren County, 0.86 mi SE of Martensdale
Measured
1 in hail
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
41.370, -93.740

Winds of 50 to 60 MPH also occurred.

Hail, Franklin

When
May 20, 7:45 PM CST
Where
Franklin County, 2.31 mi NNE of Popejoy
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.630, -93.400

Thunderstorm Wind, Polk

When
May 20, 7:50 PM CST
Where
Polk County, 3.68 mi E of Santiago
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
41.660, -93.360

Mitchellville Fire Department reeported several trees down in town. Also 8 to 10 inch diameter branches snapped.

Thunderstorm Wind, Marshall

When
May 20, 8:23 PM CST
Where
Marshall County, 2.48 mi NE of Luray
Measured
61 kt (70 mph) measured gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
42.000, -92.960

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440916, 440907, 440876, 441357, 440875, 440904, 440897, 440905, 440908, 440913, 440906, 440909, 440910, 440911, 440898, 440901, 440900, 440902, 440899, 440915, 441356, 441358, 440903.